, Volume 49, Issue 3, pp 383-401
Date: 09 Feb 2011

Two-Grid Method for Nonlinear Reaction-Diffusion Equations by Mixed Finite Element Methods

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

In this paper, we investigate a scheme for nonlinear reaction-diffusion equations using the mixed finite element methods. To linearize the mixed method equations, we use the two-grid algorithm. First, we solve the original nonlinear equations on the coarse grid, then, we solve the linearized problem on the fine grid used Newton iteration once. It is shown that the algorithm can achieve asymptotically optimal approximation as long as the mesh sizes satisfy \(H=\mathcal{O}(h^{\frac{1}{2}})\) . As a result, solving such a large class of nonlinear equations will not much more difficult than the solution of one linearized equation.